| Catalog Number |
195-000 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported two false positive results with the binaxnow covid-19 ag card performed on (b)(6) 2024 and (b)(6) 2024 on a nasal sample.This mfr.Report addresses test one (1) of two (2).Confirmation pcr (platform - unknown) testing was performed on the following day which generated a negative result.The customer stated the patient was asymptomatic and reviewed for cross reactivity.The customer stated that the patient is not on any interfering substances.Patients were transferred to a quarantine area due to false positive result.The customer confirmed there was no patient harm due to the test results.No additional patient information, including treatment and outcome, was provided.
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
Event or Problem Description
The customer reported two false positive results with the binaxnow covid-19 ag card performed on (b)(6) 2024 on a nasal sample.This mfr.Report addresses test one (1) of two (2).Confirmation pcr (platform - unknown) testing was performed on the following day which generated a negative result.The customer stated the patient was asymptomatic and reviewed for cross reactivity.The customer stated that the patient is not on any interfering substances.Patients were transferred to a quarantine area due to false positive result.The customer confirmed there was no patient harm due to the test results.No additional patient information, including treatment and outcome, was provided.
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 229606y with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-000/ lot 229606y, test base part number 195-430h/ lot 225065r.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 229606y showed that the complaint rate is (b)(4)%.The customer's returned binaxnow covid-19 ag card kit lot 229606y was tested with covid-19 lod and blank patient swabs.All tests were run in triplicate, were valid, and performed as expected.No readability issues, or false positive results were observed, and the customers' complaint was not replicated.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.